Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Allergies?
    avatar
    Home67 posted:
    I suffer from constant post nasal drip, severe sinus pressure behind my eyes and around my temples. I have had an MRI to rule out sinus infections and have had allergy tests that are negative. However, whenever I run outside, I begin sneezing, become congested and the sinus pressure turns into a headache that makes me nauseas. I explained this to the ENT and he says a there is no such thing as exercise induced allergies. The headache lasts for days, they completely drain me of my energy and it is difficult to stay focused. Does anyone have similar symptoms?
    Reply
     
    avatar
    Aqua14 responded:
    What kind of allergy tests did you have, and what kind of doctor performed them? If, for example, your ENT took blood and sent it in, an allergy blood test can be falsely negative (or, for that matter, falsely positive). Skin prick and intradermal allergy skin tests performed by an allergist are the gold standard. So if you haven't had an allergist do skin allergy tests on you, you should go do that first.

    Running outside could be simply exposing you to environmental pollens or molds and triggering nasal allergies. Or it could be, as you're assuming, some sort of exercise-induced reaction (which does occur to some people, contrary to what your ENT says -- there's a whole thread on it below).

    Hope this helps. Take care & good luck. Judy
    It's never too late to be what you might have been. ~ George Eliot. A journey of a thousand miles begins with a single step.


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center